MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR
Model Number 51-402-16-09
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/20/2017
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2017 patient snapped buttress tube while yawning.The distractor was removed and replaced with plates.Patient was involved in previously reported event under mdr 9610905-2016-00059.
 
Additional Manufacturer Narrative
An investigation was performed using visual and stereo microscopic inspection on the distractor that was returned.Process evaluation was also completed on the lot number provided.Tensile cracks were observed under the stereo microscope.Further observation determined there were no indications of material or manufacturing defects.The dhr review showed no discrepancies or anomalies.The measuring of each part confirmed that all parts were correctly produced.The results of the investigation conclude that the root cause for breakages were due to mechanical overload on the device.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
DISTRACTION, INTERNAL
Common Device Name
DISTRACTOR
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key6335669
Report Number9610905-2017-00015
Device Sequence Number13670229
Product Code MQN
UDI-Device Identifier00888118080776
UDI-Public(01)00888118080776
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K010139
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number51-402-16-09
Device Lot Number33020033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/20/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/16/2017
Supplement Report FDA Received Date06/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age13 YR